Alert archive / Arkansas / Flash Flood Warnings in 1993

Flash Flood Warning 61, NWS Tulsa, OK

September 24, 1993Crawford County, Sebastian County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Sep 24, 1993, 3:21 PM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 1993, 3:21 PM CDT (20:21 UTC)
Expired
Sep 24, 1993, 5:30 PM CDT
In force
2 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Crawford County, AR, Sebastian County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 8.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1993-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1993-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 327 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
327 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 242021
FFWFSM
ARC033-131-242230-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
321 PM CDT FRI SEP 24 1993
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  530 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN WEST ARKANSAS
 
   ...CRAWFORD COUNTY...SEBASTIAN COUNTY
 
RADAR SHOWS HEAVY RAINFALL MOVING BACK INTO SOME AREAS WHERE
NEAR TWO INCHES OF RAIN HAS ALREADY FALLING. PERSONS IN FLOOD
PRONE AREAS SHOULD TAKE ACTION AND MOTORIST SHOULD USE CAUTION.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES* CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 10:01 AM CDT, 5 hours 20 minutes earlier.

Area forecast discussion, Sep 24, 10:01 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
955 AM CDT FRI SEP 24 1993

14Z ADAP STRMLN ANALYS INDCTS A SFC LO HAS FORMED E OF TUL WITH SFC
BNDRY XTNDG SWWD TO NR ADM.  SFC LO SEEMS TO HV HLPD FOCUS HVYR RAINS
UP IN SERN KS AND SWRN MO THIS MRNG WHERE BEST OVRRNG SITN EXISTS.
VSBL SATL PIX IN GOOD CORRELATION WITH THIS BNDRY.  12Z H8 ANALYS
INDCTS STG LO LVL JET CROSSING THE SFC LO AND OVRRNG SFC BNDRY TO
THE NORTH AND EAST.  BLV BEST CHCS FOR XCSV RAIN WL CONT NORTH AND
EAST OF EOK TDA.  HWVR..TSTMS MAY DVLP IN DIFFNTL HEATING AREA WHERE
SOLID CLD AREA ENDS.  TEMPS IN THE WRM SECTOR AGAIN MAY WRM CLOSE TO
90 AGAIN.  MAY MAKE SOME MINOR CHGS TO ADJST FOR BNzDRY PSN AFTN
LOOKING AT 15Z OBS.  OTRW ERY MRNG FCST LOOKS GOOD.

..11..

.OK...NONE.

In the hours before

Special weather statement, Sep 24, 11:02 AM CDT, 4 hours 19 minutes before
OKZ026>033-241700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1102 AM CDT FRI SEP 24 1993

...VERY HEAVY RAINS MOVING INTO PARTS OF NORTHEAST OKLAHOMA...

NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAINS WERE SHIFTING SOUTHEAST
FROM KANSAS INTO NORTHEAST OKLAHOMA THIS MORNING. AT 1100 AM...THE
NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED NUMEROUS SHOWERS AND
THUNDERSTORMS OVER NORTHEAST OKLAHOMA NORTH OF A LINE FROM FAIRLAND TO
OOLOGAH TO CLEVELAND. MUCH OF THIS PRECIPITATION WAS FALLING AS MODERATE
TO HEAVY RAIN. MOVEMENT OF THIS ACTIVITY WAS TO THE EAST AT 30 MILES AN
HOUR...WITH THE ENTIRE AREA OF ACTIVITY SHIFTING SLOWLY SOUTHEAST.

VERY HEAVY RAINS ARE LIKELY OVER PARTS OF NORTHEAST OKLAHOMA AS THIS
AREA OF STORMS MOVES THROUGH. THE MOST LIKELY AREA TO SEE LOCALLY HEAVY
RAINS IS THAT AREA NORTH OF A LINE FROM SKIATOOK TO CHOUTEAU TO
STILWELL. THE RAIN WILL CONTINUE THROUGH THE REST OF THE MORNING AND
LINGER INTO THE MID AFTERNOON HOURS. MANY LOCATIONS IN THE ABOVE
MENTIONED AREA...INCLUDING THE TOWNS OF BARTLESVILLE...NOWATA...VINITA..MIAMI...JAY...PRYOR AND TAHLEQUAH...WILL RECEIVE 1 TO 2 INCHES OF RAIN
THROUGH MID AFTERNOON. A FEW LOCAL AMOUNTS MAY EXCEED 3 INCHES.

OTHER LESS WIDESPREAD THUNDERSTORMS WERE SCATTERED OVER EAST CENTRAL
OKLAHOMA AND PARTS OF SOUTHEAST OKLAHOMA. MOST OF THIS ACTIVITY WAS IN
AN AREA 30 MILES WIDE EXTENDING FROM FORT SMITH ARKANSAS TO HENRYETTA.
MOVEMENT OF THIS PRECIPITATION WAS EAST NORTHEAST AT 30 MILES AN HOUR.

THE THREAT OF PRECIPITATION WILL CONTINUE OVER ALL OF EASTERN OKLAHOMA
THROUGH TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR
LATER STATEMENTS ON THE HEAVY RAIN SITUATION.
Special weather statement, Sep 24, 11:03 AM CDT, 4 hours 18 minutes before
OKZ026>033-241700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1102 AM CDT FRI SEP 24 1993

...VERY HEAVY RAINS MOVING INTO PARTS OF NORTHEAST OKLAHOMA...

NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAINS WERE SHIFTING SOUTHEAST
FROM KANSAS INTO NORTHEAST OKLAHOMA THIS MORNING. AT 1100 AM...THE
NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED NUMEROUS SHOWERS AND
THUNDERSTORMS OVER NORTHEAST OKLAHOMA NORTH OF A LINE FROM FAIRLAND TO
OOLOGAH TO CLEVELAND. MUCH OF THIS PRECIPITATION WAS FALLING AS MODERATE
TO HEAVY RAIN. MOVEMENT OF THIS ACTIVITY WAS TO THE EAST AT 30 MILES AN
HOUR...WITH THE ENTIRE AREA OF ACTIVITY SHIFTING SLOWLY SOUTHEAST.

VERY HEAVY RAINS ARE LIKELY OVER PARTS OF NORTHEAST OKLAHOMA AS THIS
AREA OF STORMS MOVES THROUGH. THE MOST LIKELY AREA TO SEE LOCALLY HEAVY
RAINS IS THAT AREA NORTH OF A LINE FROM SKIATOOK TO CHOUTEAU TO
STILWELL. THE RAIN WILL CONTINUE THROUGH THE REST OF THE MORNING AND
LINGER INTO THE MID AFTERNOON HOURS. MANY LOCATIONS IN THE ABOVE
MENTIONED AREA...INCLUDING THE TOWNS OF BARTLESVILLE...NOWATA...VINITA..MIAMI...JAY...PRYOR AND TAHLEQUAH...WILL RECEIVE 1 TO 2 INCHES OF RAIN
THROUGH MID AFTERNOON. A FEW LOCAL AMOUNTS MAY EXCEED 3 INCHES.

OTHER LESS WIDESPREAD THUNDERSTORMS WERE SCATTERED OVER EAST CENTRAL
OKLAHOMA AND PARTS OF SOUTHEAST OKLAHOMA. MOST OF THIS ACTIVITY WAS IN
AN AREA 30 MILES WIDE EXTENDING FROM FORT SMITH ARKANSAS TO HENRYETTA.
MOVEMENT OF THIS PRECIPITATION WAS EAST NORTHEAST AT 30 MILES AN HOUR.

THE THREAT OF PRECIPITATION WILL CONTINUE OVER ALL OF EASTERN OKLAHOMA
THROUGH TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR
LATER STATEMENTS ON THE HEAVFY RAIN SITUATION.

Nearby

Flash Flood Warnings in Arkansas, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.